Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 11, 2020, 2:37 PM PST for 6 counties in Washington; 6 counties in Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2020, 2:37 PM PST (22:37 UTC)
- Expired
- Jan 11, 2020, 6:47 PM PST
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 69 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS76 KPDT 112237 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 237 PM PST Sat Jan 11 2020 ORZ041-044-507-508-510-WAZ024-027>029-521-120400- /O.NEW.KPDT.WI.Y.0004.200111T2237Z-200112T0400Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Moro, White Salmon, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Goldendale, and Bickleton 237 PM PST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...In Washington, Eastern Columbia River Gorge, Yakima Valley, Lower Columbia Basin, Foothills of the Blue Mountains and Simcoe Highlands. In Oregon, East Columbia River Gorge, Lower Columbia Basin, Foothills of the Northern Blue Mountains, Foothills of the Southern Blue Mountains and North Central Oregon. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
1 follow-up statement
630 WWUS76 KPDT 120247 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 647 PM PST Sat Jan 11 2020 ORZ041-044-507-508-510-WAZ024-027>029-521-120400- /O.CAN.KPDT.WI.Y.0004.000000T0000Z-200112T0400Z/ East Columbia River Gorge-Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Eastern Columbia River Gorge of Washington- Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington-Simcoe Highlands- 647 PM PST Sat Jan 11 2020 ...WIND ADVISORY IS CANCELLED... Winds are decreasing but will remain breezy overnight. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 11, 2:20 PM PST, 17 minutes earlier.
Area forecast discussion, Jan 11, 2:20 PM PST, 17 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
220 PM PST Sat Jan 11 2020
.SHORT TERM...Tonight through Monday night. Low pressure system is
exiting the region this afternoon. Satellite showing clearing
taking place over the Columbia basin and into parts of central
Oregon with downslope flow. However strong westerly flow is still
producing steady snow over the Cascades and Blues. This should
continue through the afternoon into the evening. Gradients
associated with the surface low combined with winds aloft mixing
down are producing breezy to windy conditions. This will also
continue into the evening then diminish. Next storm is rapidly
approaching from the Gulf of Alaska. This low will take a similar
path across the Pacific northwest later tonight and Sunday. This
will produce another round of precipitation. Heavy snow will
resume over the Cascades and Blues with additional accumulations
of 6-12 inches. Lighter snow and rain elsewhere. Southwest winds
will increase again becoming breezy to windy in the afternoon and
evening. As the low moves out of the region Sunday night winds and
precipitation will diminish. Another surface low will move across
the area Monday afternoon and Mon night. This will pull colder air
south into the region at the same time resulting in another round
of snow across the forecast area including the Columbia basin.
Much colder Mon night. 94
.LONG TERM...Tuesday through Saturday...A weather system will be
impacting central and eastern portions of the forecast area Tuesday
morning with models differing a bit on how significant those impacts
will be. It looks like at least light to moderate snow will be
possible for the first part of the day. A brief break may occur
until early Wednesday when the next storm moves in producing snow
with the biggest impacts over the western half of the forecast area.
Overall the weather should be trending a bit quieter toward the end
of the work week but with still some chance for snow especially over
the mountains. Another storm system may move across the area next
Saturday. The big question will be how cold does it get this week?
Recent deterministic and ensemble model runs are trending away from
bitter cold temperatures readings next week. With this in mind have
nudged temperatures up a bit Tuesday from the previous forecast
through the end of the week. Right now it looks like the coldest
morning will be Wednesday morning with lows in the teens and
perhaps a few single digits. 78
&&
.AVIATION...00Z TAFS...VFR conditions will prevail at KPSC through
the period. Elsewhere VFR conditions this afternoon will gradually
become mostly MVFR tonight and Sunday as the next storm system moves
in. Areas of -ra and -sn will lower vsbys to 3-5 miles with cigs
1500-2500 feet. Some localized IFR will be possible in the heavier
precipitation. Southwest to west winds of 15-30 kt with some higher
gusts this evening will diminish slowly overnight before picking up
again Sunday afternoon. 78
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 36 45 29 35 / 60 70 60 40
ALW 36 46 30 35 / 60 70 70 40
PSC 39 47 31 35 / 20 50 20 10
YKM 30 42 26 32 / 30 50 20 30
HRI 38 47 31 38 / 30 60 20 20
ELN 27 36 20 26 / 30 60 30 30
RDM 29 41 24 36 / 40 70 50 70
LGD 29 37 25 31 / 80 90 70 70
GCD 28 41 24 32 / 80 80 70 70
DLS 36 44 32 39 / 60 80 50 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Warning until 10 AM PST Monday for ORZ049-050-502-
503-509.
Winter Weather Advisory until 10 AM PST Monday for ORZ505-506.
WA...Winter Storm Warning until 10 AM PST Monday for WAZ030-520.
&&
94/78/78In the hours before
Local storm report, Jan 11, 9:17 AM PST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
917 AM PST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 3 NNW SKI BLUEWOOD 46.12N 117.85W
01/11/2020 M12.0 INCH COLUMBIA WA MESONET
THE TOUCHET SNOTEL RECORDED A 12 INCH ACCUMULATION IN 24
HOURS.
0900 AM HEAVY SNOW 5 NNW LA PINE 43.74N 121.54W
01/11/2020 M8.0 INCH DESCHUTES OR TRAINED SPOTTER
TRAINED SPOTTER REPORTED 8 INCHES OF SNOW OVERNIGHT.
&&
RQBLocal storm report, Jan 11, 10:08 AM PST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1008 AM PST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY SNOW 9 SW SKI BLUEWOOD 45.98N 117.95W
01/11/2020 M12.0 INCH WALLOWA OR MESONET
MILK SHAKES SNOTEL RECORDED 12 INCHES IN 24 HOURS.
&&
RQBLocal storm report, Jan 11, 1:09 PM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
109 PM PST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY SNOW SUNRIVER 43.88N 121.44W
01/11/2020 M10.0 INCH DESCHUTES OR CO-OP OBSERVER
THE COOP STATION AT SUNRIVER RECORDED 10 INCHES OF SNOW
IN 24 HOURS.
1000 AM HEAVY SNOW 5 E EASTON 47.25N 121.07W
01/11/2020 M24.0 INCH KITTITAS WA TRAINED SPOTTER
TRAINED OBSERVER IN ROSLYN REPORTED 24 TO 26 INCHES OF
SNOW ACCUMULATIONS IN 24 HOURS WITH 30 INCHES NEAR THE
LAKE DUE TO WIND DRIFTS.
1000 AM HEAVY SNOW EASTON 47.23N 121.18W
01/11/2020 M12.0 INCH KITTITAS WA CO-OP OBSERVER
THE COOP OBSERVER AT EASTON RECORDED 12 INCHES OF SNOW
ACCUMULATION IN 24 HOURS.
1100 AM HEAVY SNOW 5 SW SPOUT SPRINGS 45.70N 118.11W
01/11/2020 M11.0 INCH UMATILLA OR MESONET
THE HIGH RIDGE SNOTEL RECORDED 11 INCHES OF SNOW
ACCUMULATION IN 24 HOURS.
&&
RQBLocal storm report, Jan 11, 1:20 PM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
120 PM PST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 9 N ELGIN 45.69N 117.92W
01/11/2020 M12.0 INCH UNION OR COCORAHS
THE COCORAHS OBSERVER RECORDED 12 INCHES IN 24 HOURS.
&&
RQBLocal storm report, Jan 11, 1:39 PM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
139 PM PST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HEAVY SNOW 1 WSW SKI BLUEWOOD 46.08N 117.85W
01/11/2020 M12.0 INCH COLUMBIA WA TRAINED SPOTTER
SKI BLUEWOOD SPOTTER REPORTED 10 TO 12 INCHES OF SNOW
ACCUMULATION IN 24 HOURS.
&&
RQBThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 11:18 AM PST | Winter Weather Advisory | PDT | Columbia, Walla Walla | 3 days |
Nearby
Wind Advisories in Washington, 2020Wind Advisories in Oregon, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.